MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CERAMAX CERAMIC INSERT 36 X 54; PINNACLE HIP SYSTEM : HIP CERAMIC ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US CERAMAX CERAMIC INSERT 36 X 54; PINNACLE HIP SYSTEM : HIP CERAMIC ACETABULAR LINERS
Model Number 1218-87-654
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the surgeon said he was unsure if the liner was disassociated intraoperatively or became disassociated postoperatively.The surgeon said the patient wanted his hip revised because of pain and lack of motion.The surgeon explained a 54x36 ceramax liner.The surgeon said the liner was fractured.The surgeon trialed a 54x36 +4 10 degree and a 36 x+8.5 ceramic biology ts ceramic head and the surgeon said hip stability and leg length were acceptable.The surgeon asked the nurse to open the same implants matching the trials that were used.The hospital took possession of all explanted items.The surgeon said that he feels the broken pieces were retrieved from the patient.Doi: (b)(6) 2016 dor: (b)(6) 2021 affected side: left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A review of the device manufacturing records found no related deviations or anomalies.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: protocols and certificate of conformance were reviewed.The quality documents show that the values obtained on the ceramic liner are according to specifications valid at the time of production.The component properties and the microstructure as obtained from the quality documents fulfill the requirements as specified at the time of production.There are no indications of any pre-existing material defect.Device history review: protocols and certificate of conformance were reviewed.The quality documents show that the values obtained on the ceramic liner are according to specifications valid at the time of production.

Brand Name
CERAMAX CERAMIC INSERT 36 X 54
Common Device Name
PINNACLE HIP SYSTEM : HIP CERAMIC ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11836536
Report Number1818910-2021-10491
Device Sequence Number19780498
Product Code MRA
UDI-Device Identifier10603295012528
UDI-Public10603295012528
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1218-87-654
Device Catalogue Number121887654
Device Lot Number8087972
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer06/21/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERAMAX CERAMIC INSERT 36 X 54; UNKNOWN HIP ACETABULAR CUP
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR